# SDR BKEA2014110300001

- Difficulty date: November 3, 2014
- Submitted: November 6, 2014
- Operation: General aviation
- Aircraft: N248LA
- Make and model: Lear 60LEAR
- Aircraft serial: 248
- Aircraft time: 4,327 hours, 2,754 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Landing Gear
- Condition: Malfunctioned
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE AIRPLANE WAS SCHEDULE FOR A TRIP. WE DEPARTED ON SCHEDULE AND THE OUTBOUND LEG PASSED WITHOUT INCIDENT.  UPON OUR DESCENT, BEFORE LANDING PROCEDURES, WHEN WE TRIED TO LOWER THE LANDING GEAR.  WE OBSERVED IT WOULD NOT COME DOWN.  WE HEARD THE NOISE MADE BY THE OPEN LANDING GEAR DOORS BUT WE NEVER RECEIVED A LANDING GEAR "DOWN AND SAFE" INDICATION, LANDING GEAR GREEN LIGHTS, FOR EITHER OF THE 3 GEARS.  ALL WE OBSERVED WERE THE 3 RED LIGHTS INDICATING OUR LANDING GEAR IS NOT DOWN. AT THIS POINT WE ASKED THE TOWER FOR A LOW FLYBY TO VISUALLY CONFIRM OUR LANDING GEAR POSITION, UP OR DOWN AND REQUESTED A PATTERN AROUND THE AIRPORT INTENDING TO SOLVE THE PROBLEM.  ASKED MY F/O TO OPEN THE EMERGENCY PROCEDURE MANUAL AND WE BOTH EXECUTED THE PROCEDURE PERTAINING TO THE LANDING GEAR NOT COMING DOWN.  AT THIS POINT, DECIDED NOT TO CONTINUE OUR TRIP TO AND TO RETURN TO HOME-BASE.  WE HAD AMPLE FUEL ON BOARD, ENOUGH FOR OUR ROUND TRIP AND AMPLE RESERVES. DURING OUR RETURN LEG, WE EXECUTED THE EMERGENCY BLOW DOWN PROCEDURE AND ONCE WE RECEIVED THE “LANDING GEAR DOWN AND SAFE” INDICATION, WE CONTINUED BACK TO HOME BASE LEAVING THE GEAR IN THE DOWN POSITION FOR THE REMAINDER OF THE FLIGHT.  UPON ARRIVING, WE REQUESTED A FLYBY WITH THE TOWER AND A VISUAL CONFIRMATION OF THE LANDING GEAR BEING DOWN BEFORE OUR LANDING.
